MAUDE Adverse Event Report: CAREFUSION, INC VITAL WIRE CUTTER DBL-ACT ANG SIDE CUT; JOINT ARTHROPLASTY DEVICES

CAREFUSION, INC VITAL WIRE CUTTER DBL-ACT ANG SIDE CUT; JOINT ARTHROPLASTY DEVICES
Model Number OS3052-001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
Mat# os3052-001 lot# j22xbf.Verbatim: reported issue: tungsten carbide jaw broke after first use at new surgery center.No excessive pressure on instrument reported and no patient issues.It was used during surgery when the issue occurred.03may2023 additional information: 1.What was the procedure that was being performed? procedure was percutaneous pinning of finger 2.Did any part the instrument fall into the patient¿s body, and if so how was it retrieved? no part of instrument went into patient 3.Was there a medical procedure performed to verify if the instrument was in the patient¿s body, such as an x-ray? xray was taking to verify 4.What was the patient¿s outcome? patient outcome was good, no issues 5.Was the procedure completed as planned? yes procedure was completed as planned 6.Can you please send all parts of the instrument for evaluation? broken piece was put in sharps box 7.What is the lot number? j22xbf 8.Do you have photos of the reported issue on the instrument? yes i have photos 9.What exactly broke? tungsten carbide jaw broke.No further information available.
 
Additional Manufacturer Narrative
(b)(4).23apr2023 writer sent the customer an email acknowledging receipt of the complaint and requested follow up information including as to if there was any patient impact related to this event.Writer provided contact information.Device not yet evaluated, if the device is evaluated a follow up will be sent.
 
Event or Problem Description
Mat# os3052-001; lot# j22xbf.Verbatim: reported issue: tungsten carbide jaw broke after first use at new surgery center.No excessive pressure on instrument reported and no patient issues.It was used during surgery when the issue occurred.03may2023 additional information: 1.What was the procedure that was being performed? procedure was percutaneous pinning of finger.2.Did any part the instrument fall into the patient¿s body, and if so how was it retrieved? no part of instrument went into patient.3.Was there a medical procedure performed to verify if the instrument was in the patient¿s body, such as an x-ray? xray was taking to verify.4.What was the patient¿s outcome? patient outcome was good, no issues.5.Was the procedure completed as planned? yes procedure was completed as planned.6.Can you please send all parts of the instrument for evaluation? broken piece was put in sharps box.7.What is the lot number? j22xbf.8.Do you have photos of the reported issue on the instrument? yes i have photos.9.What exactly broke? tungsten carbide jaw broke.No further information available.
 
Additional Manufacturer Narrative
(b)(6) follow up mdr.The sample was provided, and an evaluation was performed.The root cause is overstressing of the instrument.The product would have been manufactured and tested according to the specifications.A review of the device history records (dhr) did not identify and issues that would have contributed to the reported issue.

Brand Name
VITAL WIRE CUTTER DBL-ACT ANG SIDE CUT
Common Device Name
JOINT ARTHROPLASTY DEVICES
Manufacturer (Section D)
CAREFUSION, INC
75 north fairway drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
75 north fairway drive
vernon hills IL 60061
Manufacturer Contact
anna wehrheim
75 north fairway drive
vernon hills, IL 60061
8015652341
MDR Report Key16955038
Report Number1423507-2023-00090
Device Sequence Number16979150
Product Code HXZ
UDI-Device Identifier10885403102943
UDI-Public(01)10885403102943
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/01/2023
Report Date (Section F) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOS3052-001
Device Catalogue NumberOS3052-001
Device Lot NumberJ22XBF
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer05/18/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer04/27/2023
Initial Report FDA Received Date05/18/2023
Supplement Report FDA Received Date06/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA05/18/2023